BOLTON MEDICAL, INC RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-N4-26-164-26U |
| Medical Device Problem Codes |
Mechanical Jam (2983); Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
"defective: the relaypro stent graft was used in zone 4 to treat a ulp in the descending aorta.Ensuring that the controller was in the "1" position, the inner sheath was slightly advanced using mechanical advantage and then further advanced proximally pressing the black disengagement button.Upon confirming that the deployment grip covered the advancement indicator, the controller was turned to the "2" position and position of the stent graft was adjusted.The deployment grip was then rotated counterclockwise.However, the deployment grip spined freely and the inner sheath was unable to be pulled down.The disengagement button remained depressed and was unable to returned to its original position by moving the deployment grip up, down, left, and right.With no other option, the deployment grip was retracted while pressing the button, and finally the stent graft was able to be deployed.The stent graft was then successfully placed and there was no endoleak, so the procedure was completed successfully.Physician's comment: in this case, the stent graft was attempted to be placed in zone 4, which was not a very severe condition, so this event was resolved without problems.However, if such an event were to occur in a critical case, it would be frightening.Operation type: tevar blood loss: unknown.No image available due to hospital policy no pre-case plan available due to hospital policy no additional information available due to hospital policy.(tc#(b)(4).Patient outcome:"no harm to the patient's health.".
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.A review of the device history records showed no issues were found during the manufacture of the device.The delivery system was returned for investigation.The returned delivery system was inspected.The controller knob was received in position 1 and the black apex release grip mated towards the grey guidewire luer.The distal end of the outer sheath appeared kinked, and the device tip was bent; these may be signs of the device experiencing a tortuous vessel structure.The disengagement button was received pressed down and stuck in the disengagement position.Upon slightly rotating the mechanical advantage, the button popped up to the open position.It was observed that that the distal end of the extruded column on the top housing which should attach flush to the arch of disengagement button appeared more rounded rather than concaved.The part drawing of the top housing (p/n 2822-1300) showed that the distal end of the extruded column on the component is a concave shape.If the distal end of the column is rounded rather than concaved, then the disengagement button would not fit flush with the component, thus causing higher frictional forces while utilizing the disengagement button during the surgical procedure.In this case, the frictional force created between the disengagement button and top housing surpassed the upward spring force of the spring/plunger assembly, thus causing the disengagement button to become stuck in the engaged position.The concave is to fit flush with the rounded edge of the disengagement button.An aql receiving inspection is performed upon receiving the raw material per the receiving inspection (ri) form ri-form-2822-1300; however, the concave shape on the top housing is not considered a critical dimension per drawing no.2822-1300 and is not accounted for within the receiving inspection.Due to a previous complaint received with a similar reported failure, an event was opened under event-2025-0315 to perform a 100% inspection of the top housing components in stock in the warehouse to determine if any units were out of specification.The part inspection concluded that no other top housing components were observed to be out of specification.The root cause of the reported failure of difficult deployment with mechanical advantage was that the top housing component was damaged.An event, event-2025-0315, was opened in which a 100% inspection of the top housing components in stock confirmed all components are within specification.